Evidence map›Paper›PMID 31739779›Full record

ArticleBMC neurology2019

A case of dyskinesia after levetiracetam administration.

Soo Hwan Yim, Yun Ho Choi, Kyoung Heo, Kyoo Ho Cho

Open access · goldAbstract readCase Reports
In one paragraph

Article in BMC neurology, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed, 1 pooled it
2.6field-weighted citation impact, top 10% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 1 synthesis or guideline pooled it, 11 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Article
  4. Tongue Tremor After Levetiracetam Administration.Journal of clinical neurology (Seoul, Korea) · 2021
    Article
  5. Review
  6. Reply - Clinical Spectrum of Drug-Induced Movement Disorders: A Study of 97 Patients.Tremor and other hyperkinetic movements (New York, N.Y.) · 2020
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Soo Hwan YimDepartment of Neurology, Epilepsy Research Institute, Yonsei University College of Medicine, 50-1 Yonsei-ro, Seodaemun-gu, Seoul, Korea.
Yun Ho ChoiDepartment of Neurology, Epilepsy Research Institute, Yonsei University College of Medicine, 50-1 Yonsei-ro, Seodaemun-gu, Seoul, Korea.
Kyoung HeoDepartment of Neurology, Epilepsy Research Institute, Yonsei University College of Medicine, 50-1 Yonsei-ro, Seodaemun-gu, Seoul, Korea.
Kyoo Ho ChoDepartment of Neurology, Epilepsy Research Institute, Yonsei University College of Medicine, 50-1 Yonsei-ro, Seodaemun-gu, Seoul, Korea. zhau@yuhs.ac.ORCID http://orcid.org/0000-0003-2402-7198
Yonsei University · KR

Funding

Yonsei University College of Medicine 6-2018-0092
6 · The paper itself

Abstract

backgroundAntiepileptic drug (AED) induced dyskinesia is an unusual manifestation in the medical field. In the previous case reports describing first generation-AED related involuntary movements, the authors suggested that a plausible cause is pharmacokinetic interactions between two or more AEDs. To date, development of dyskinesia after levetiracetam (LEV) has not been reported. CASE PRESENTATION: A 28-year-old woman with a history of brain metastasis from spinal cord glioblastoma presented with several generalized tonic-clonic seizures without restored consciousness. LEV was administered intravenously. Thereafter no more clinical or electroencephalographic seizures were noted on video-EEG monitoring, while chorea movement was observed in her face and bilateral upper limbs. DISCUSSION AND

conclusionsTo our knowledge, there is no case report of dyskinesia after administration of LEV. Considering the temporal relationship and absence of ictal video-EEG findings, we suggest that development of choreoathetosis was closely associated with the undesirable effects of LEV. We propose that dopaminergic system dysregulation and genetic susceptibility might underlie this unusual phenomenon after LEV treatment.

Indexed as

AdultAnticonvulsantsBrain NeoplasmsChoreaFemaleGlioblastomaHumansLevetiracetamSeizuresSpinal Cord NeoplasmsAnticonvulsantsLevetiracetamDrug-induced choreaDyskinesiaLevetiracetamVideo-EEG

Identifiers

PMID31739779
PMCPMC6862831
OpenAlexW2985479705

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.